MAUDE Adverse Event Report: SYNTHES GMBH PEDIATRIC LCP HIP PLATE GUIDING BLOCK FOR 3.5MM SCREWS; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH PEDIATRIC LCP HIP PLATE GUIDING BLOCK FOR 3.5MM SCREWS; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.108.001
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(4) reports an event as follows: it was reported that on (b)(6) 2021, the patient underwent the varus osteotomy surgery with the aiming block.During the surgery, when the surgeon tried to pass the guide wire through the aiming block, the guide wire was not passed.The surgeon used another device, and the surgery was completed successfully within a thirty (30) minute delay.After the surgery, a person tried to pass other guide wire through the aiming block, but the guide wire was not passed.The patient is reportable stable after the procedure.This report is for an aiming block.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: a product investigation was conducted.The product was returned to us cq for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that aiming block f/scr ø3.5 f/lcp paed-hippl no visual issues were identified with the aiming block.The dimensional inspection was not performed for the aiming block f/scr ø3.5 f/lcp paed-hippl due to alleged complaint condition.The functional test was not performed since the device was received by itself and as per the local letter, the functional test was done by japan team one of the guide wire holes can be inserted by the sample the japan team had without any issues.Overall functional test was not performed as 2.8mm diameter guide was not available.The observed unable to assemble of the components is not consistent with the complaint condition since no issues were found with the aiming block.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for aiming block f/scr ø3.5 f/lcp paed-hippl.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: part: 03.108.001 lot: 9500429 manufacturing site: bettlach release to warehouse date: 18 june 2015 a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H4.

Brand Name
PEDIATRIC LCP HIP PLATE GUIDING BLOCK FOR 3.5MM SCREWS
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12353704
Report Number8030965-2021-07052
Device Sequence Number11737782
Product Code FZX
UDI-Device Identifier07611819847217
UDI-Public(01)07611819847217
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.108.001
Device Lot Number9500429
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2021
Initial Date Received by Manufacturer 07/26/2021
Supplement Date Received by Manufacturer09/10/2021
Initial Report FDA Received Date08/23/2021
Supplement Report FDA Received Date10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1